Alert archive / New Mexico / High Wind Warnings in 2023

High Wind Warning 3, NWS Albuquerque, NM

January 17, 20235 counties in New Mexico

NWS Albuquerque, NM issued this high wind warning at Jan 17, 2023, 3:21 PM MST for 5 counties in New Mexico. It took effect at Jan 18, 2023, 2:00 AM MST. It was in force for 16 hr. 32 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 17, 2023, 3:21 PM MST (22:21 UTC)
In effect from
Jan 18, 2023, 2:00 AM MST
Expired
Jan 18, 2023, 5:43 PM MST
In force
16 hr
Issued by
NWS Albuquerque, NM

Counties Chaves County, NM, Lincoln County, NM, San Miguel County, NM, Santa Fe County, NM, Torrance County, NM

The radar

The Albuquerque radar (KABX), 153 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 18, 5:00 AM MSTSNOW 1.22 Nnw Edgewood, NMCOCORAHS STATION NM-SF-52 EDGEWOOD 2.1 WNW.
Jan 18, 5:00 AM MSTSNOW 63 Sse Hyde Memorial Sta, NMELK CABIN SNOTEL.
Jan 18, 5:00 AM MSTSNOW 72 Sse Santa Fe Ski Area, NMSANTA FE SNOTEL.
Jan 18, 5:00 AM MSTSNOW 78 Sw Rociada, NMWESNER SPRINGS SNOTEL.
Jan 18, 5:30 AM MSTSNOW 117 E Chupadero, NMSANTA FE SKI AREA.
Jan 18, 6:30 AM MSTSNOW 26 Sse Santa Fe, NMCO-OP OBSERVER STATION SFEN5 SANTA FE SETON.
Jan 18, 6:30 AM MSTSNOW 3.16 Sse Santa Fe, NMCO-OP OBSERVER STATION SFEN5 SANTA FE SETON.
Jan 18, 7:00 AM MSTSNOW 11 Sw Pecos National His, NMCOCORAHS STATION NM-SM-40 ROWE 2.7 NNW.
Jan 18, 7:00 AM MSTSNOW 12 Se Manzano, NMCO-OP OBSERVER STATION MTRN5 MOUNTAINAIR 8 NW.
Jan 18, 7:00 AM MSTSNOW 13 Nne Bonito Lake, NMCOCORAHS STATION NM-LN-13 NOGAL 4.6 SSE.
Jan 18, 7:00 AM MSTSNOW 1.12 Sw Agua Fria, NMCOCORAHS STATION NM-SF-44 SANTA FE 7 SW.
Jan 18, 7:00 AM MSTSNOW 1.2Agua Fria, NMCOCORAHS STATION NM-SF-172 SANTA FE 4.1 WSW.
Jan 18, 7:00 AM MSTSNOW 1.32 Sw Agua Fria, NMCOCORAHS STATION NM-SF-44 SANTA FE 7 SW.
Jan 18, 7:00 AM MSTSNOW 1.33 Nnw Lamy, NMCOCORAHS STATION NM-SF-170 SANTA FE 11.4 SSE.
Jan 18, 7:00 AM MSTSNOW 1.82 E Glorieta, NMCOCORAHS STATION NM-SF-101 GLORIETA 2.4 E.
Jan 18, 7:00 AM MSTSNOW 22 Ne Santa Fe, NMCOCORAHS STATION NM-SF-156 SANTA FE 2.3 NE.
Jan 18, 7:00 AM MSTSNOW 25 Nnw Lamy, NMCOCORAHS STATION NM-SF-14 SANTA FE 9.6 S.
Jan 18, 7:00 AM MSTSNOW 25 Nw Lamy, NMCOCORAHS STATION NM-SF-70 LAMY 5 NW.
Jan 18, 7:00 AM MSTSNOW 31 Sw Pecos National His, NMCOCORAHS STATION NM-SM-40 ROWE 2.7 NNW.
Jan 18, 7:00 AM MSTSNOW 32 N Santa Fe, NMCOCORAHS STATION NM-SF-88 SANTA FE 2.4 N.
Jan 18, 7:00 AM MSTSNOW 3.52 Ne Santa Fe, NMCOCORAHS STATION NM-SF-156 SANTA FE 2.3 NE.
Jan 18, 7:00 AM MSTSNOW 3.62 E Glorieta, NMCOCORAHS STATION NM-SF-101 GLORIETA 2.4 E.
Jan 18, 7:02 AM MSTSNOW 13 Se Manzano, NM
Jan 18, 7:30 AM MSTSNOW 22 Se Agua Fria, NMCOCORAHS STATION NM-SF-171 SANTA FE 4.3 SW.
Jan 18, 8:00 AM MSTSNOW 1.44 N Agua Fria, NMCOCORAHS STATION NM-SF-155 SANTA FE 3.6 WNW.
Jan 18, 8:00 AM MSTSNOW 1.53 Wnw Santa Fe, NMCOCORAHS STATION NM-SF-110 SANTA FE 3.3 WNW.
Jan 18, 8:00 AM MSTSNOW 1.74 Nw Lamy, NMCOCORAHS STATION NM-SF-81 SANTA FE 10.7 S.
Jan 18, 8:00 AM MSTSNOW 3.22 Se Santa Fe, NMCOCORAHS STATION NM-SF-186 SANTA FE 2.3 SE.
Jan 18, 8:00 AM MSTSNOW 44 Ene Santa Fe, NMCOCORAHS STATION NM-SF-76 SANTA FE 3.6 ENE.
Jan 18, 8:00 AM MSTSNOW 5.54 Ene Santa Fe, NMCOCORAHS STATION NM-SF-76 SANTA FE 3.6 ENE.
Jan 18, 9:00 AM MSTSNOW 2.27 Nw Lamy, NMCOCORAHS STATION NM-SF-79 SANTA FE 8.5 S.
Jan 18, 9:00 AM MSTSNOW 3.35 Sse Santa Fe, NMCOCORAHS STATION NM-SF-161 SANTA FE 5.5 SSE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2023-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2023-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1705 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

733 
WWUS75 KABQ 172221
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
321 PM MST Tue Jan 17 2023

NMZ223-226-239-240-181100-
/O.NEW.KABQ.HW.W.0003.230118T0900Z-230119T0400Z/
Central Highlands-South Central Mountains-Eastern Lincoln County-
Southwest Chaves County-
321 PM MST Tue Jan 17 2023

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 9 PM MST WEDNESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Central Highlands, Eastern Lincoln County, South Central 
  Mountains, and Southwest Chaves County.

* WHEN...From 2 AM to 9 PM MST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ215-221-229-232>234-181100-
/O.NEW.KABQ.WI.Y.0007.230118T0900Z-230119T0100Z/
East Slopes Sangre de Cristo Mountains-Sandia and Manzano
Mountains including Edgewood-Northeast Highlands-Eastern San
Miguel County-Guadalupe County-Quay County-
321 PM MST Tue Jan 17 2023

...WIND ADVISORY IN EFFECT FROM 2 AM TO 6 PM MST WEDNESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected.

* WHERE...Sandia and Manzano Mountains including Edgewood, East 
  Slopes Sangre de Cristo Mountains, Northeast Highlands, Eastern 
  San Miguel County, Guadalupe County, and Quay County.

* WHEN...From 2 AM to 6 PM MST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ222-224-235>238-181100-
/O.NEW.KABQ.WI.Y.0007.230118T1500Z-230119T0100Z/
Estancia Valley-South Central Highlands-Curry County-Roosevelt
County-De Baca County-Chaves County Plains-
321 PM MST Tue Jan 17 2023

...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM MST WEDNESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected.

* WHERE...Estancia Valley, South Central Highlands, Curry County, De 
  Baca County, Roosevelt County, and Chaves County Plains.

* WHEN...From 8 AM to 6 PM MST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Shoemake
3 follow-up statements
077 
WWUS75 KABQ 180848
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
148 AM MST Wed Jan 18 2023

NMZ223-226-239-240-181800-
/O.CON.KABQ.HW.W.0003.230118T0900Z-230119T0400Z/
Central Highlands-South Central Mountains-Eastern Lincoln County-
Southwest Chaves County-
148 AM MST Wed Jan 18 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

* WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected.

* WHERE...Central Highlands, Eastern Lincoln County, South Central 
  Mountains, and Southwest Chaves County.

* WHEN...Until 9 PM MST this evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel will be difficult, 
  especially for high profile vehicles on north to south oriented 
  roadways.

* ADDITIONAL DETAILS...Localized blowing dust may reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ215-221-229-232>234-181800-
/O.CON.KABQ.WI.Y.0007.230118T0900Z-230119T0100Z/
East Slopes Sangre de Cristo Mountains-Sandia and Manzano
Mountains including Edgewood-Northeast Highlands-Eastern San
Miguel County-Guadalupe County-Quay County-
148 AM MST Wed Jan 18 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Sandia and Manzano Mountains including Edgewood, East 
  Slopes Sangre de Cristo Mountains, Northeast Highlands, Eastern 
  San Miguel County, Guadalupe County, and Quay County.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on north to 
  south oriented roadways.

* ADDITIONAL DETAILS...Localized blowing dust may reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ222-224-235>238-181800-
/O.CON.KABQ.WI.Y.0007.230118T1500Z-230119T0100Z/
Estancia Valley-South Central Highlands-Curry County-Roosevelt
County-De Baca County-Chaves County Plains-
148 AM MST Wed Jan 18 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM 
MST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Estancia Valley, South Central Highlands, Curry County, De 
  Baca County, Roosevelt County, and Chaves County Plains.

* WHEN...From 8 AM this morning to 6 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on north to 
  south oriented roadways.

* ADDITIONAL DETAILS...Localized blowing dust may reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

34
406 
WWUS75 KABQ 181753
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1053 AM MST Wed Jan 18 2023

NMZ223-226-239-240-190100-
/O.CON.KABQ.HW.W.0003.000000T0000Z-230119T0400Z/
Central Highlands-South Central Mountains-Eastern Lincoln County-
Southwest Chaves County-
1053 AM MST Wed Jan 18 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Central Highlands, Eastern Lincoln County, South Central 
  Mountains, and Southwest Chaves County.

* WHEN...Until 9 PM MST this evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel could be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ215-221-229-232>234-190100-
/O.CON.KABQ.WI.Y.0007.000000T0000Z-230119T0100Z/
East Slopes Sangre de Cristo Mountains-Sandia and Manzano
Mountains including Edgewood-Northeast Highlands-Eastern San
Miguel County-Guadalupe County-Quay County-
1053 AM MST Wed Jan 18 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Sandia and Manzano Mountains including Edgewood, East 
  Slopes Sangre de Cristo Mountains, Northeast Highlands, Eastern 
  San Miguel County, Guadalupe County, and Quay County.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on north to 
  south oriented roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ222-224-235>238-190100-
/O.CON.KABQ.WI.Y.0007.000000T0000Z-230119T0100Z/
Estancia Valley-South Central Highlands-Curry County-Roosevelt
County-De Baca County-Chaves County Plains-
1053 AM MST Wed Jan 18 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Estancia Valley, South Central Highlands, Curry County, De 
  Baca County, Roosevelt County, and Chaves County Plains.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on north to 
  south oriented roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MA
692 
WWUS75 KABQ 190043
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
543 PM MST Wed Jan 18 2023

NMZ223-226-239-240-190145-
/O.CAN.KABQ.HW.W.0003.000000T0000Z-230119T0400Z/
Central Highlands-South Central Mountains-Eastern Lincoln County-
Southwest Chaves County-
543 PM MST Wed Jan 18 2023

...HIGH WIND WARNING IS CANCELLED...

Although a few gusts may persist, winds will continue to decrease 
through the evening, therefore the High Wind Warning will be 
cancelled.

$$

NMZ215-221-222-224-229-232>238-190145-
/O.EXP.KABQ.WI.Y.0007.000000T0000Z-230119T0100Z/
East Slopes Sangre de Cristo Mountains-Sandia and Manzano
Mountains including Edgewood-Estancia Valley-South Central
Highlands-Northeast Highlands-Eastern San Miguel County-Guadalupe
County-Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-
543 PM MST Wed Jan 18 2023

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING...

Although a few gusts may persist, winds will continue to decrease 
through the evening, therefore the Wind Advisory will be allowed to 
expire.

$$

24

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Jan 17, 3:16 PM MST, 5 minutes earlier.

Area forecast discussion, Jan 17, 3:16 PM MST, 5 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
316 PM MST Tue Jan 17 2023

...New SYNOPSIS, SHORT TERM, LONG TERM, FIRE WEATHER...

.SYNOPSIS...
Issued at 307 PM MST Tue Jan 17 2023

Cooler, unsettled weather will persist this week as more upper
level disturbances cross the Land of Enchantment. Rain and
mountain snow will still impact western and central New Mexico
through the evening, but precipitation should begin to dwindle
into the early morning hours Wednesday with just a few light
showers lingering in the western and northern mountains tomorrow.
In addition, windy conditions will develop Wednesday afternoon,
especially in the east central plains where gusts of 45 to 60 mph
will be common. After cool, drier and much calmer conditions on
Thursday, another weather disturbance will bring light to moderate
snow to New Mexico Friday into Saturday. Snow will begin in
northwestern New Mexico Friday before spreading farther east and
south late in the day and into Friday night with snow steadily
tapering off by late morning Saturday.

&&

.SHORT TERM...
(This evening through Wednesday night)
Issued at 307 PM MST Tue Jan 17 2023

An upper level low pressure system will track eastward along the
CO/NM border tonight, then exit slowly northeastward over KS on
Wednesday. The system will continue to produce snow accumulation in
the northern mountains and far northwest highlands through late
tonight, and maybe into Wednesday morning. With this forecast package
we are extending the winter weather highlights for the northern
mountains and far northwest highlands through late tonight.
Elsewhere, snow will decrease in coverage and intensity tonight, so
we will let the winter weather highlights expire on schedule.

We are also issuing wind highlights for late tonight and Wednesday
along and east of the central mountain chain, except for northeast
areas. The upper level low pressure system will stretch and
deepen rapidly in the lee of the Sangre de Cristos, strengthening
the pressure gradient and invigorating winds speeds both aloft and
at the surface. There will also be a stout ~997 mb surface low
exiting southeast CO into KS. Wind gusts from 40-50 mph will be
common in the mountains and across the east late tonight and
Wednesday, except for around 60 mph from Clines Corners southward
to the south central mountains, eastern Lincoln County and
southwest Chaves County.

&&

.LONG TERM...
(Thursday through Monday)
Issued at 307 PM MST Tue Jan 17 2023

A transient shortwave ridge will pass over NM Thursday morning,
bringing a respite from the rain, snow and wind. After this
feature exits, the next upstream upper low will garner our
attention as it dives into the Great Basin by Thursday afternoon.
The flow aloft over NM will start to back southwesterly and begin
to strengthen slightly, but cooler than average temperatures will
prevail and this will limit vertical mixing. With regards to high
temperatures, departures from normal will be as much as 10 to
almost 15 degrees below normal in western zones while the far
eastern plains stay just a couple degrees below on Thursday.
These cooler temperatures along with the absence of a strong
surface gradient should keep winds light or even calm winds
across most of the forecast area Thursday.

The Great Basin upper low will encroach upon the Four Corners
region Friday morning into mid day with precipitation (mostly in
the form of snow) breaking out in far northwestern zones when
diffluent flow will be most favorably oriented during this time.
The low will fill in some over northwestern NM into Friday
afternoon with top-down moistening and large scale ascent
persisting and slowly expanding eastward and southward. Lower
elevations beneath 6000 ft would be expected to observe some rain
mixing in before dusk Friday, only to change back over to snow
thereafter. The low would trek toward the northeast corner of NM
by dawn Saturday and will weaken into an open wave as it exits
later in the morning. Fortunately, deterministic models are at a
much better consensus with the track and timing of this low Friday
into Saturday, but much of the focus for precipitation looks to
have shifted along and north of the I-40 corridor.

In the wake of the departing low/trough, the flow would gain a
sharp meridional component over NM on Saturday with snow
diminishing by late morning. Drier conditions would then prevail
in the afternoon with cold temperatures (10-15 below average), and
it will feel rather brisk with the breezy northerly winds.

Much uncertainty looms in the remainder of the extended forecast
period of Sunday through Tuesday. An upstream low is modeled by
all deterministic members, and the GFS and Canadian continue to
advertise it to cut-off west of NM while the ECMWF swings it
through the Land of Enchantment Sunday into early Monday.

52

&&

.AVIATION...
(18Z TAFS)
Issued at 1048 AM MST Tue Jan 17 2023

A broad band of rain and snow with MVFR and IFR conditions and
mountain obscurations will cross central areas through midday and
early afternoon, while rain showers and some thunderstorms cross
eastern areas with intermittent MVFR conditions. With a low
pressure system crossing the Four Corners, areas along and west
of the continental divide should see periods of snow with IFR
conditions and mountain obscurations this afternoon into the
evening, then areas of low clouds and fog after midnight into
early Wednesday morning as the upper low shifts eastward along the
CO/NM border. The upper low will deepen rapidly in the lee of the
Sangre de Cristo Mountains causing strong west and northwest winds
to develop over the mountains and eastern plains late tonight
through Wednesday. Snow showers with periods of mountain
obscuration are forecast to linger over the northern mountains
through much of the day Wednesday.

&&

.FIRE WEATHER...
Issued at 307 PM MST Tue Jan 17 2023

Additional snow accumulation is forecast over north central and
western areas tonight, and even into Wednesday over the northern
mountains. An upper level low pressure system will stretch and
deepen rapidly as it gradually exits the region late tonight and
Wednesday, causing northwest winds to gust from 40 to 50 mph over
the mountains and eastern plains, except to around 60 mph in the
Clines Corners area and southward. Below normal temperatures are
expected areawide on Wednesday, then readings will rebound a few to
around 6 degrees in many locations Thursday as winds weaken and a
ridge of high pressure crosses. Widespread poor ventilation will
develop on Thursday, except for fair to good readings across the
east central plains. A potentially colder and gusty upper level low
pressure system is forecast to bring colder temperatures and
widespread winter precipitation Friday into Saturday, but the system
is somewhat lacking in moisture so amounts look light, except for
potentially moderate snow accumulation in the northern mountains.
Models are wavering run to run on whether a backdoor cold front
will arrive in time to enable northeast areas to accumulate wetting
precipitation as the storm system crosses.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  25  37   8  36 /  60  10   0   0
Dulce...........................  17  30   5  35 /  80  50   0   0
Cuba............................  17  31   6  35 /  70  40   0   0
Gallup..........................  19  34   4  39 /  70  10   0   0
El Morro........................  17  29   4  37 /  40  20   0   0
Grants..........................  17  36   4  41 /  30  10   0   0
Quemado.........................  16  32   8  43 /  20  20   0   0
Magdalena.......................  23  37  17  43 /   0   0   0   0
Datil...........................  19  32  12  42 /  20   5   0   0
Reserve.........................  18  38  13  43 /  20  20   0   0
Glenwood........................  27  41  20  45 /  30  20   0   0
Chama...........................  12  25   0  30 /  80  60   5   0
Los Alamos......................  22  32  13  36 /  50  30   0   0
Pecos...........................  20  32  14  39 /  40  20   0   0
Cerro/Questa....................  18  31   6  35 /  40  40   5   0
Red River.......................  13  25   2  31 /  60  40  10   0
Angel Fire......................  14  27  -3  34 /  60  40  10   0
Taos............................  18  32   6  35 /  50  30   0   0
Mora............................  20  33  11  43 /  40  20   0   0
Espanola........................  23  38   9  41 /  40  30   0   0
Santa Fe........................  22  34  15  36 /  40  30   0   0
Santa Fe Airport................  23  37  14  39 /  30  20   0   0
Albuquerque Foothills...........  28  40  22  41 /  10  10   0   0
Albuquerque Heights.............  27  43  21  42 /  10   5   0   0
Albuquerque Valley..............  26  45  17  44 /  10   5   0   0
Albuquerque West Mesa...........  26  42  20  42 /  10   5   0   0
Belen...........................  25  47  19  46 /  10   5   0   0
Bernalillo......................  27  41  18  42 /  20  10   0   0
Bosque Farms....................  25  45  17  45 /  10   5   0   0
Corrales........................  26  42  19  42 /  10   5   0   0
Los Lunas.......................  25  46  18  45 /  10   5   0   0
Placitas........................  27  38  19  40 /  20  10   0   0
Rio Rancho......................  27  41  19  41 /  20   5   0   0
Socorro.........................  28  46  21  47 /   5   5   0   0
Sandia Park/Cedar Crest.........  23  32  17  37 /  20  20   0   0
Tijeras.........................  25  36  19  39 /  20  20   0   0
Edgewood........................  25  35  17  39 /  20  10   0   0
Moriarty/Estancia...............  26  39  15  41 /  20   5   0   0
Clines Corners..................  20  34  14  39 /  20   5   0   0
Mountainair.....................  24  37  17  41 /  20   5   0   0
Gran Quivira....................  22  38  18  42 /  10   0   0   0
Carrizozo.......................  24  40  23  45 /   5   0   0   0
Ruidoso.........................  21  35  21  43 /  10   5   0   0
Capulin.........................  19  35   9  42 /  30  20   0   0
Raton...........................  19  40   9  45 /  20  20   0   0
Springer........................  20  44  11  48 /  20  10   0   0
Las Vegas.......................  22  39  12  45 /  20  10   0   0
Clayton.........................  26  42  19  48 /  70   5   0   0
Roy.............................  24  44  15  45 /  30   5   0   0
Conchas.........................  30  52  18  51 /  30   0   0   0
Santa Rosa......................  29  46  21  51 /  20   0   0   0
Tucumcari.......................  30  53  18  52 /  30   0   0   0
Clovis..........................  29  51  22  52 /  30   0   0   0
Portales........................  30  52  23  53 /  40   0   0   0
Fort Sumner.....................  29  50  23  54 /  20   0   0   0
Roswell.........................  30  56  24  56 /  10   0   0   0
Picacho.........................  28  44  25  52 /  10   0   0   0
Elk.............................  25  40  22  51 /  10   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until midnight MST tonight for NMZ201-
204>206-208-212-216-221-226.

Wind Advisory from 2 AM to 6 PM MST Wednesday for NMZ215-221-229-
232>234.

Winter Storm Warning until 6 AM MST Wednesday for NMZ202-203-210-
213-214.

Winter Weather Advisory until 6 AM MST Wednesday for NMZ211.

High Wind Warning from 2 AM to 9 PM MST Wednesday for NMZ223-226-
239-240.

Wind Advisory from 8 AM to 6 PM MST Wednesday for NMZ222-224-
235>238.

&&

SHORT TERM...44
LONG TERM....52
AVIATION...44

In the hours before

Local storm report, Jan 17, 9:36 AM MST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
936 AM MST TUE JAN 17 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 AM     SNOW             1 ENE SANTA FE          35.68N 105.94W
01/17/2023  M1.0 INCH        SANTA FE           NM   COCORAHS

            COCORAHS STATION NM-SF-20 SANTA FE 1.1 ENE.

&&

RTJ
Local storm report, Jan 17, 9:46 AM MST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
946 AM MST TUE JAN 17 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             2 ENE TAOS              36.39N 105.55W
01/17/2023  M2.0 INCH        TAOS               NM   COCORAHS

            COCORAHS STATION NM-TS-27 TAOS 1.6 SE 2 DAY
            TOTAL SNOWFALL 4.0 INCHES.

&&

RTJ
Local storm report, Jan 17, 9:48 AM MST, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
948 AM MST TUE JAN 17 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             2 SE SANTA FE           35.65N 105.93W
01/17/2023  M1.3 INCH        SANTA FE           NM   COCORAHS

            COCORAHS STATION NM-SF-186 SANTA FE 2.3 SE 2
            DAY TOTAL SNOWFALL 3.2 INCHES.

&&

RTJ
Local storm report, Jan 17, 9:51 AM MST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
951 AM MST TUE JAN 17 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             1 NW VIETNAM VETERANS M 36.45N 105.30W
01/17/2023  M1.3 INCH        COLFAX             NM   COCORAHS

            COCORAHS STATION NM-CL-21 ANGEL FIRE 4.1
            NNW.

&&

RTJ
Local storm report, Jan 17, 9:55 AM MST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
955 AM MST TUE JAN 17 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             2 ENE TAOS              36.39N 105.55W
01/17/2023  M2.0 INCH        TAOS               NM   COCORAHS

            COCORAHS STATION NM-TS-27 TAOS 1.6 SE.

&&

RTJ
Local storm report, Jan 17, 10:41 AM MST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1041 AM MST TUE JAN 17 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     NON-TSTM WND GST 16 SSE EL MORRO         34.85N 108.17W
01/17/2023  M69 MPH          CIBOLA             NM   MESONET

            MESONET STATION GMLN5 EL MORRO 16 SSE
            (MALPAIS LAVA FLOW).

&&

RTJ

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 3:21 PM MSTWind AdvisoryABQBernalillo, Chaves, Colfax, Curry, De Baca, Guadalupe and 10 more27 hr

Nearby

High Wind Warnings in New Mexico, 2023Every high wind warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.